Addiction To Dilaudid

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

davecholly
Regular Member


Date Joined Feb 2011
Total Posts : 65
   Posted 3/2/2011 7:53 PM (GMT -6)   
I'm posting this here in the Depression category because it doesn't necessarily fit anywhere else, and because this is the only forum I post in.

I have been taking Dilauded, a heavy duty pain killer, for pain stemming from an abscess near my liver. It has been drained three times, but comes back. [I think it's back again based upon the pain]. At any rate, I was originally prescribed the drug by my hematologist, later, and without interruption, I was prescribed it by an ID doctor. I have been taking it "as needed" or every four hours for about three months now.

I think I am chemically dependent upon it. Twice now I have stopped taking it for 24-48 hours. Both times, you wouldn't believe the withdrawal side effects. The worst is extreme fatigue, sluggishness and sleepiness. I literally had to fight to pick myself off my couch to go to the bathroom, or eat (lack of appetite, another symptom).

Both of my daughters are nurses. They both warned me about Dilaudid, one of them saying, "It's an evil drug and should be banned." However, it is extremely effective in taking away the pain, so, being the naysayer I can sometimes be, I blew them off in favor of my doctors. After all, who would know better, right?

Yesterday, around 3:00 p.m., I took a dilaudid, after having had none for approximately 2-1/2 days. Within a few hours, I had most of my energy back, wasn't sleepy anymore, etc. So, I'm fairly sure that what I'd been experiencing was withdrawal symptoms from the drug.

Shouldn't at least one of the two doctors who prescribed the drug to me warned me about addiction? Shouldn't they have warned me about withdrawal symptoms? I learned online that you are not supposed to stop dilaudid cold turkey, but rather, like steroids, ween yourself off it. Shouldn't one of the doctors advised me of this!?

Had this been you, would you berate your doctors for what seems to be a glaring medical omission? Would you look for new doctors?

It's Genetic
Veteran Member


Date Joined Mar 2010
Total Posts : 1540
   Posted 3/2/2011 8:09 PM (GMT -6)   

I would be concerned about the fact that this is reccurring. Have you ever asked your specialists if surgery to close an abcess is going to be called for after having it drained? I have an acquaintance who had a brain abcess and drainage was called for initially, but eventually surgery corrected the problem. I'd ask about plans for that.  Have
your daughters suggested any further work to determine the cause of the abcess or have they asked you about it?
 
Please go online to Dilaudid side effects to learn more.  This is a potent
narcotic drug 8 times stronger than morphine, according to that publication.  Yes, your daughters are right; the whole situation should be discussed with your doctors, you,  and your daughters, Dave Cholly. 

Concerned and hopeful for your recovery,

It's Genetic

Post Edited (It's Genetic) : 3/3/2011 8:31:40 AM (GMT-7)


theHTreturns...
Elite Member


Date Joined Mar 2009
Total Posts : 20190
   Posted 3/2/2011 9:31 PM (GMT -6)   
agree with IG dave. do take care. jamie
SCHIZO-AFFECTIVE DISORDER, EMOTIONALLY UNSTABLE PERSONALITY DISORDER, BORDERLINE TYPE -AXIS 2 , BI-POLAR AFFECTIVE DISORDER AXIS 1

REMEMBER TO LOVE YOU. BE YOU AND BE TRUE.

davecholly
Regular Member


Date Joined Feb 2011
Total Posts : 65
   Posted 3/2/2011 10:07 PM (GMT -6)   
Thanks for the replies. I have LGL leukemia, which means that I am neutropenic (none of the neutrophils that normal white blood cells produce). Consequently, I have to be extremely careful about being cut open for fear of infection. But, yes, it seems to me that I'm getting absolutely no answers from my doctors. It's quite frustrating.
Dave, two daughters: Echo and Holly. Hence the screen name -- DavEcHolly

theHTreturns...
Elite Member


Date Joined Mar 2009
Total Posts : 20190
   Posted 3/2/2011 11:41 PM (GMT -6)   
thx for that dave. helps us understand better. similar with cuts, t1 diabetic.

sorry about not getting answers. yeah, very frustrating, but i feel something or someone will. hang in there. here for you, jamie.
SCHIZO-AFFECTIVE DISORDER, EMOTIONALLY UNSTABLE PERSONALITY DISORDER, BORDERLINE TYPE -AXIS 2 , BI-POLAR AFFECTIVE DISORDER AXIS 1

REMEMBER TO LOVE YOU. BE YOU AND BE TRUE.
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, June 23, 2018 6:38 AM (GMT -6)
There are a total of 2,974,460 posts in 326,177 threads.
View Active Threads


Who's Online
This forum has 161278 registered members. Please welcome our newest member, centerfield.
327 Guest(s), 3 Registered Member(s) are currently online.  Details
Jasperilla, RobLee, straydog